Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 24, 2014, 01:36:32 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621212
  • Total Topics: 46798
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 173
Total: 177

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Three months expired Truvada.  (Read 2437 times)

0 Members and 1 Guest are viewing this topic.

Offline proud40

  • Member
  • Posts: 14
  • HIV/AIDS shouldn't be part of our normal lives.
Three months expired Truvada.
« on: April 29, 2008, 08:43:19 PM »
My Dr. told me I should start my HIV med regime with Truvada and Viramune, right away. Although he had prescribed them on April 2006, I'm not starting on them until now. I had them stored in my closet drawer all this time. The Viramune is clear, it has an expiration date not until Aug 08, but the Truvada expired just this past February 08. I've been trying to contact my Dr. but he's so hard to catch. I've heard that any med still keeps its therapeutic effects as much as a year or 6 months after expiration date. Should I take the Truvada eventhough it has expired just three months ago?

Offline Matty the Damned

  • Member
  • Posts: 12,160
Re: Three months expired Truvada.
« Reply #1 on: April 29, 2008, 08:50:29 PM »
It's probably OK to take them, but medicines expire for a reason. Can you not return the expired meds to your pharmacy and exchange them for in date ones?

MtD
(Who won't ask why you've been holding these pills for 2 years)

Offline Miss Philicia

  • Member
  • Posts: 23,577
  • celebrity poster, faker & poser
Re: Three months expired Truvada.
« Reply #2 on: April 29, 2008, 08:56:15 PM »
Isn't truvada especially "iffy" because of how it reacts to humidity levels?  My bottle says to discard within a year actually.
"Iíve slept with enough men to know that Iím not gay"

Offline MSPspud

  • Member
  • Posts: 613
  • Joined Mar 2005 - Formerly UofMurbs
Re: Three months expired Truvada.
« Reply #3 on: April 30, 2008, 10:24:00 AM »
I would call the pharmacist instead of the doctor. 

Offline proud40

  • Member
  • Posts: 14
  • HIV/AIDS shouldn't be part of our normal lives.
Re: Three months expired Truvada.
« Reply #4 on: May 01, 2008, 12:41:45 AM »
It's probably OK to take them, but medicines expire for a reason. Can you not return the expired meds to your pharmacy and exchange them for in date ones?

MtD
(Who won't ask why you've been holding these pills for 2 years)

Thanks for your message. The Doctor has already sent me a couple of new Truvada bottles. I was holding back the meds because I have a weak liver from birth; but now, with 87 CD4 and 520,123 viral load, I guess there's no choice anymore. I'm not afraid of dying, I know I'd probably die 'cause my liver won't stand the meds; but I'm at peace with death. All will be fine, no worries.

Offline pacerintl

  • Member
  • Posts: 83
Re: Three months expired Truvada.
« Reply #5 on: May 01, 2008, 05:19:04 AM »
Here's a thought, I know you are concerned about your liver and who knows what else...."what if I take the meds, what might happen, maybe this will happen, maybe that".....or you just might luck out like many people and tollerate the drugs just fine.   But you will never know if you don't take the plunge.  I know this is scarry but compared to what the people faced fifteen to twenty years ago this is a cake walk.

Offline MitchMiller

  • Member
  • Posts: 453
Re: Three months expired Truvada.
« Reply #6 on: May 02, 2008, 02:01:19 AM »
Just wondering why you would choose an HIV drug (Viramune) that has a black box warning about liver toxicity if you have concerns about your liver?  Why not Sustiva instead?

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.